How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff, GP
Category: Dermatology
Satisfied Customers: 3868
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Dermatology Question Here...
Elliot Ruff is online now

I made a mistake with hyaluronic acid, like I used it on my

Customer Question

Hi, I made a mistake with hyaluronic acid, like I used it on my dermapen procedure, and now my face is swollen...what I can do to deflate it? Thank you
JA: How long have you been dealing with this issue? Any other skin concerns?
Customer: since last night
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: That is all
Submitted: 11 days ago.
Category: Dermatology
Expert:  Elliot Ruff replied 11 days ago.

Good afternoon, I am Dr Ruff, thank you for con

Expert:  Elliot Ruff replied 11 days ago.

I am sorry to hear this, can I clarify when you had this injected?

Customer: replied 11 days ago.
Yesterday evening, and I used 0,75 mm dermapen
Expert:  Elliot Ruff replied 11 days ago.

Do you have a photo that demonstrates the problem?

Customer: replied 11 days ago.
I can take a picture with my face
Customer: replied 11 days ago.
Can you see it?
Expert:  Elliot Ruff replied 11 days ago.

Thank you. There is little you can do unfortunately. There is likely to be some swelling which can take a week or so to settle. Hylauronic Acid can be reversed with another injectable, but this is quite a drastic management unless there was a significant area of it being in the wrong place.

Customer: replied 11 days ago.
what are you suggesting is to wait until it will settle up?
Customer: replied 11 days ago.
But how long do you think will take to disappear completely?
Expert:  Elliot Ruff replied 11 days ago.

Yes, the majority of the swelling will take a few days to a week. Regarding the product, this can take 2-3 months to full degrade and absorb. When hyaluronidase is used to degrade the product faster, it can also degrade your natural soft tissue. So it is useful if you were to have lip fillers for example and had a rogue lump, but not useful for generalised use.

Customer: replied 11 days ago.
Thank you so much for your help, makes me feel a bit better.
Customer: replied 11 days ago.
thank you for your quick response. Have a nice day!
Expert:  Elliot Ruff replied 10 days ago.

That is my pleasure, take care